Nevada, 2010Heat in Nevada, June 4, 2010
June 4, 2010 · NWS VEF · 1 event in 1 county or zone
One person died of heat-related causes. Temperatures were just under locally defined Excessive Heat Warning criteria.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
One person died of heat-related causes. Temperatures were just under locally defined Excessive Heat Warning criteria.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jun 4, 2:19 PM PST, 41 minutes earlier.
Area forecast discussion, Jun 4, 2:19 PM PST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
319 PM PDT FRI JUN 4 2010
.SYNOPSIS...A STRONG AREA OF HIGH PRESSURE BUILDING OVER THE REGION
WILL HOLD THROUGH EARLY NEXT WEEK PROVIDING HOT AND DRY CONDITIONS
WITH TEMPERATURES APPROACHING RECORD LEVELS IN SOME AREAS SUNDAY
AND MONDAY. THIS PATTERN WILL GRADUALLY GIVE WAY TO A BROAD TROUGH
DEVELOPING OVER THE WESTERN STATES AFTER WEDNESDAY LEADING TO A
COOLING TREND WITH INCREASING SOUTHWEST WINDS.
&&
.SHORT TERM...TONIGHT THROUGH MONDAY...THERE IS LITTLE CHANGE IN THE
EXPECTED HOT WEATHER BY THE LATEST MODEL GUIDANCE. THERE CONTINUES
TO BE GOOD AGREEMENT WITH THE OVERALL PATTERN AND ONLY SLIGHT
DIFFERENCES WITH MOS GUIDANCE TEMPERATURES. THERE WAS NO REASON TO
MAKE MANY ADJUSTMENTS TO HIGH TEMPS THROUGH MONDAY. IT STILL APPEARS
THAT MOS GUIDANCE HAS A SLIGHT COOL BIAS SINCE MCCARRAN AIRPORT
ALREADY REACHED 102 DEGREES BY 22Z AND COULD CLIMB ANOTHER DEGREE OR
SO THIS AFTERNOON. THIS LENDS CONFIDENCE TO THE HIGH REACHING AT
LEAST 106 SATURDAY EVEN THOUGH 12Z GUIDANCE KEPT IT AT 105...BUT
THAT IS MAINLY FOR VERIFICATION. THE MAIN STORY IS THAT A PROLONGED
PERIOD OF HOT WEATHER IS ON THE WAY AND THE EXCESSIVE HEAT WARNING
REMAINS IN EFFECT SATURDAY THROUGH MONDAY.
.LONG TERM...SOME CHANGES SHOWING UP IN THE MODELS DURING THE
EXTENDED PERIOD. INITIALLY...HIGH PRESSURE WILL BE THE DOMINATE
FEATURE TUESDAY WITH TEMPERATURES REMAINING SEVERAL DEGREES ABOVE
NORMAL. THE MODELS ARE FORECASTING TO HIGH TO SLIDE A LITTLE FURTHER
EAST TUESDAY AFTERNOON WHICH WOULD LOWER HEIGHTS JUST A BIT. WITH
GUIDANCE STILL SHOWING FORECAST HIGHS AROUND 106 IN LAS
VEGAS...ANOTHER DAY OF EXCESSIVE HEAT WARNINGS MAY BE REQUIRED. BY
WEDNESDAY...BOTH THE GFS AND ECMWF ARE DIGGING AN AREA OF LOW
PRESSURE SOUTHEAST INTO THE PACIFIC NORTHWEST. THIS WILL HELP TO
SUPPRESS THE HIGH A BIT FURTHER SOUTH AND CONTINUE TO LOWER HEIGHTS.
AS THIS TROUGH CONTINUES TO DIG SOUTH...THE FLOW WILL BECOME MORE
SOUTHWEST AND INCREASE. IF THE CURRENT MODELS HOLD THEN WEDNESDAY
AFTERNOON AND MORE LIKELY THURSDAY MOST OF THE AREA WILL SEE BREEZY
CONDITIONS ALONG WITH SLIGHTLY COOLER TEMPERATURES. THE TROUGH AXIS
IS FORECAST TO MOVE ACROSS THE REGION THURSDAY AFTERNOON WHICH WOULD
LOWER TEMPERATURES TO NEAR NORMAL BY THE END OF NEXT WEEK. OTHER
THAN SOME OCCASIONAL CIRRUS AND POTENTIALLY SOME FLAT CU ABOVE
HIGHER MOUNTAINS...SKIES WILL REMAIN GENERALLY CLEAR THROUGH THE
EXTENDED.
.CLIMATE...PARTS OF THE MOJAVE DESERT WILL BE CLOSE TO OR MAY EVEN
GET TO OR ABOVE RECORD HIGHS ON SUNDAY 6/6 AND MONDAY 6/7.
LOCATION SUNDAY MONDAY
--------------------------------------------
LAS VEGAS 108/2002* 108/1955
BARSTOW-DAGGETT 110/1981 112/1985
DEATH VALLEY 121/2002 123/1955
NEEDLES 114/2002 113/2002
*INDICATES A TIED VALUE.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...EXCESSIVE HEAT WARNING FROM 1 PM SATURDAY TO 8 PM PDT MONDAY
FOR NVZ016-017-020>022.
AZ...EXCESSIVE HEAT WARNING FROM 1 PM SATURDAY TO 8 PM MST MONDAY
FOR AZZ002-003-036.
CA...EXCESSIVE HEAT WARNING FROM 1 PM SATURDAY TO 8 PM PDT MONDAY
FOR CAZ522>527.
&&
ADAIR/GORELOW
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Jun 4, 4:41 AM PST, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
541 AM PDT FRI JUN 4 2010
AZZ002-003-036-CAZ522>527-NVZ016-017-020>022-050700-
LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK-
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
541 AM PDT FRI JUN 4 2010 /541 AM MST FRI JUN 4 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.
.DAY ONE...TODAY AND TONIGHT
TEMPERATURES WILL WARM A FEW MORE DEGREES TODAY AS HIGH PRESSURE
BUILDS OVER THE THE DESERT SOUTHWEST. NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
AN EXCESSIVE HEAT WARNING HAS BEEN ISSUED FOR SATURDAY THROUGH MONDAY
AS TEMPERATURES APPROACH RECORDS. THE EXCESSIVE HEAT WARNING MAY
NEED TO BE EXTENDED THROUGH TUESDAY AS UNSEASONABLY HOT
CONDITIONS PERSIST. THE HEATWAVE WILL BREAK DURING THE LATTER HALF
OF NEXT WEEK. FOR FURTHER DETAILS ABOUT THE EXCESSIVE HEAT WARNING
PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/LASVEGAS
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER,
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ001-CAZ519>521-NVZ014-015-018-019-050700-
NORTHWEST PLATEAU-EASTERN SIERRA SLOPES-OWENS VALLEY-
WHITE MOUNTAINS OF INYO COUNTY-ESMERALDA AND CENTRAL NYE COUNTY-
LINCOLN COUNTY-SHEEP RANGE-SPRING MOUNTAINS-
541 AM PDT FRI JUN 4 2010 /541 AM MST FRI JUN 4 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
WELL ABOVE NORMAL TEMPERATURES WILL OCCUR SATURDAY THROUGH
TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED WEDNESDAY AND THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER,
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PIERCE
Heat, Las Vegas Valley
- When
- June 4, 3:00 PM PST
- Where
- Las Vegas Valley forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- County Official
- Coordinates
- 36.215, -115.014 (the zone’s center; the record gives no point)
One person died of heat-related causes. Her time of death is estimated.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in North Carolina, June 4, 20101 death · 1 event
- Heat in Texas, June 4, 20101 death · 1 event
- Flood in Wyoming, June 4 to 13, 2010$12 million · 1 event
- Flash Flooding and Flooding in Iowa, June 4 to 6, 2010$1.3 million · 1.75 in hail · 18 events
- Flooding and Hail in Ohio, June 4 to 5, 2010$445,000 · 1.25 in hail · 28 events
- Damaging Winds in Michigan, June 4, 2010$1.3 million · 70 kt wind · 3 events
- Hail and Damaging Winds in Pennsylvania, June 4, 2010$665,000 · 4 in hail · 11 events
- Flash Flood and Hail in Missouri, June 4, 2010$511,000 · 1.5 in hail · 5 events
- Flash Flooding and Damaging Wind in Alabama, June 4, 20103 injured · $169,000 · 4 events
- Hail and Damaging Winds in Pennsylvania, June 4, 2010$190,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Ohio, June 4, 2010$87,000 · 1.75 in hail · 21 events
- Tornado and Hail in Indiana, June 4, 2010$125,000 · EF0 · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 233880.